Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lexapro going up and down Rainee

Posted by bozeman on January 18, 2003, at 13:23:54

In reply to Lexapro going up and down, posted by Rainee on January 18, 2003, at 11:32:01

> I've been on Lexapro 5 mgs for a few days then 10 mgs for about a week and three days now.
> I am feeling better but I'm having good days and bad days . Is that how the meds work kinda slowly and then level out? Do I still have some more time on 10mgs to se If im gonna improve somemore?
> I have anxiety/panic attacks and depression.
>
> Thanks

Rainee

My experience has been similar -- both in dosage and effect. I have some really good days, and some days I'd still rather not get out of bed, but not like before -- I *can* get out of bed and function normally, I am just apprehensive about doing it, if that makes sense. Almost always, though, I can trace those days to something else adding a negative affect to my overall persona -- I stayed up too late (tried to live on my previous four hours of sleep instead of the six to eight I need now); I drank too much wine the night before (I have a glass every now and then, but If I have more than that I definitely feel "down" the next day); my hormones have spiked (ovulatory or premenstrual change); or I just overdid it the previous day (have to travel for my job sometimes and that makes for a twenty-hour day, getting up three hours earlier than usual and getting home way late, with no unwind time.)

The more time that passes the less the "ups and downs" affect me negatively. I'm not sure if it's that they are less pronounced, or if I'm just learning that I no longer have to fear them, because they never cause a wild swing or cold hard panic like they did before. If I just don't stress out over stressing out, it passes and I'm fine again soon, usually within a couple of hours, at worst by the next day.

The biggest thing for me has been learning not to change my routine in the slightest in response to the inevitable swings. I have a prescription for doxephin that I used to use at night, but don't have to any more -- just knowing I have it if I get desperate, keeps me from getting desperate, if that makes any sense.

It was hard to get over "gritting my teeth and waiting for the shoe to fall", the next bad thing that would push me over the edge into a wild panic or bottomless funk, but the difference now is the lows aren't so low so I don't have to dread them. I had no idea how much energy I was expending dreading the lows.

Hope that helps. Be well --

bozeman


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bozeman thread:136410
URL: http://www.dr-bob.org/babble/20030113/msgs/136435.html